Flash Flood, Meade
- When
- April 20, 3:00 AM CST to 6:00 AM CST
- Where
- Meade County, 5 mi SW of Meade
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.238, -100.366 (the zone’s center; the record gives no point)
Water flooded rural roads
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 20, 1:51 AM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 251 AM CDT TUE APR 20 2004 .DISCUSSION... DAYS 1-2... UPPER LVL TROF CROSSING WESTERN KS EARLY THIS MORNING IS EXPECTED TO MOVE EAST OF THE AREA BY NOON. AS IT DOES SFC BOUNDARY WHICH WAS LOCATED EAST OF THE AREA WILL MOVE INTO CNTL KS BY 18Z WITH DRYER AIR MOVING INTO THE AREA. DRYER AIR IN PLACE AND W/NW FLOW IN PLACE WILL FOLLOW THE WARMER MESO ETA SFC TEMPS OVER THE COOLER 85H MIX DOWN PROGS. AFTER THIS FOCUS WILL BE SHIFTING WEST TO OUR NEXT PACIFIC SYSTEM. A OTHER BOUNDARY WILL BE WORKING SOUTH INTO WESTERN KS ON WEDNESDAY BRINGING SLIGHTLY COOLER AIR IN TO THE AREA. THIS BOUNDARY WILL STALL OUT JUST SOUTH OF THE AREA AS OUR NEXT PACIFIC TROF MOVE ACROSS THE NW CONUS. FALLING PRESSURES ALONG THE WESTERN HIGH PLAINS IN RESPONSE TO THE APPROACHING SYSTEM WILL BEGIN TO DRAW MOISTURE BACK ACROSS KS. WITH 85H WAA NORTH OF THIS BOUNDARY AND MOIST ADV PRESENT WILL KEEP SMALL POPS GOING ACROSS WESTERN KS LATE WEDNESDAY NIGHT. DAYS 3-7... A BETTER CHANCE FOR PCPN WILL COME WITH THE UPPER TROF EARLY FRIDAY AS DVRG FLOW ENHANCES OVER WESTERN KS. ISENTROPIC LIFT/WAA PRESENT ACROSS THE AREA SO IN ADDITION TO PCPN CHANCES NOT EXPECTING LARGE DIURNAL CHANGE. WILL HAVE TO WATCH FOR BREAKS OF SUN SO WILL BE A LITTLE CAUTIOUS ON LOWERING TEMPS TOO MUCH. BEST LOW LEVEL FORCING APPEARS TO BE LOCATED JUST N/NW OF OUR FRONT WHICH WILL BE IN OKLAHOMA DURING THIS PERIOD SO INITIAL THOUGHTS ARE TO PLACE HIGHEST POPS IN MY SOUTH AND TAPER PCPN OFF FURTHER NORTH. && .PRELIMINARY POINT TEMPS/POPS... DDC 76 44 71 45 / 00 00 20 40 GCK 74 41 70 43 / 00 00 30 60 EHA 74 44 70 40 / 00 00 10 30 LBL 76 44 71 44 / 00 00 10 40 HYS 76 43 70 44 / 00 00 20 60 P28 80 47 72 50 / 00 00 00 40 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1138 AM CDT MON APR 19 2004 KSZ061-062-074-075-084-085-201000- GRANT-HAMILTON-KEARNY-MORTON-STANTON-STEVENS- 1138 AM CDT (1038 AM MDT) MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT LOW HUMIDITIES TODAY WILL RESULT IN RANGELAND FIRE DANGER IN THE VERY HIGH CATEGORY TODAY WEST OF A HUGOTON TO LAKIN LINE. ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 8 PM THIS EVENING, WITH HAIL UP TO QUARTER SIZE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER SUNSET. KSZ030-031-043>046-063>066-076>081-086>090-201000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRAY-HASKELL- HODGEMAN-KIOWA-LANE-MEADE-NESS-PAWNEE-PRATT-RUSH-SCOTT-SEWARD- STAFFORD-TREGO- 1138 AM CDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT, WITH HAIL UP TO QUARTER SIZE POSSIBLE WITH THE STRONGEST STORMS. THE BEST CHANCE OF STORMS WILL BE AFTER DARK AS A WARM FRONT BEGINS TO LIFT NORTH INTO SOUTHERN KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND TONIGHT. FINCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1155 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1151 PM HAIL 3 W LIBERAL 37.04N 100.99W
04/19/2004 0.75 INCH SEWARD KS EMERGENCY MNGR
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
105 AM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL 19 SE MEADE 37.09N 100.09W
04/19/2004 0.75 INCH MEADE KS PUBLIC
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
137 AM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0124 AM HAIL 8 NE ENGLEWOOD 37.12N 99.88W
04/19/2004 1.00 INCH CLARK KS PUBLIC
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
138 AM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 5 N ENGLEWOOD 37.11N 99.99W
04/19/2004 1.75 INCH CLARK KS LAW ENFORCEMENT
&&
JOHNSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 205 AM CDT TUE APR 20 2004 KSZ030-031-043>046-061>066-074>081-084>090-200800- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 205 AM CDT (105 AM MDT) TUE APR 20 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 92 HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING KANSAS COUNTIES... BARBER...CLARK...COMANCHE...EDWARDS...ELLIS...FINNEY...FORD... GRANT...GRAY...HAMILTON...HASKELL...HODGEMAN...KEARNY... KIOWA...LANE...MEADE...MORTON...NESS...PAWNEE...PRATT... RUSH...SCOTT...SEWARD...STAFFORD...STANTON...STEVENS...TREGO. OCCASIONAL THUNDERSTORMS WILL CONTINUE TO TAPER OFF FROM WEST TO EAST ACROSS SOUTHWEST KANSAS THROUGH THE EARLY MORNING HOURS. THESE STORMS WILL STILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING, HAIL AND GUSTY WINDS BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. 18
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DODGE CITY KS
353 AM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 15 SE HUGOTON 37.02N 101.15W
04/19/2004 0.75 INCH STEVENS KS PUBLIC
1126 PM HAIL LIBERAL 37.04N 100.94W
04/19/2004 0.88 INCH SEWARD KS EMERGENCY MNGR
1151 PM HAIL 3 W LIBERAL 37.04N 100.99W
04/19/2004 0.75 INCH SEWARD KS EMERGENCY MNGR
1255 AM HAIL 19 SE MEADE 37.28N 100.34W
04/20/2004 0.75 INCH MEADE KS PUBLIC
0124 AM HAIL 8 NE ENGLEWOOD 37.04N 99.99W
04/20/2004 1.00 INCH CLARK KS PUBLIC
0125 AM HAIL 10 N ENGLEWOOD 37.18N 99.99W
04/20/2004 0.75 INCH CLARK KS LAW ENFORCEMENT
0130 AM HAIL 5 N ENGLEWOOD 37.04N 99.99W
04/20/2004 1.75 INCH CLARK KS LAW ENFORCEMENT
&&
18The Dodge City radar (KDDC), 68 km away, was scanning. The volume nearest the first event began at 08:59 UTC.
2 flash flood. Local standard time, as filed.
Water flooded rural roads
Water flooded rural roads
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390840, 5390841.